Alert archive / Oklahoma / Winter Storm Watches in 2021
Winter Storm Watch 4, NWS Norman, OK
NWS Norman, OK issued this winter storm watch at Mar 16, 2021, 11:31 AM CDT for Ellis County, Harper County, Woodward County, Oklahoma. It took effect at Mar 17, 2021, 7:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 16, 2021, 11:31 AM CDT (16:31 UTC)
- In effect from
- Mar 17, 2021, 7:00 AM CDT
- Expired
- Mar 17, 2021, 3:19 AM CDT
- In force
- Issued by
- NWS Norman, OK
Counties Ellis County, OK, Harper County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 131 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1568 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 541 m²/s²
- 0-3 km storm-relative helicity
- 534 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
436 WWUS44 KOUN 161631 WSWOUN URGENT - WINTER WEATHER MESSAGE National Weather Service Norman OK 1131 AM CDT Tue Mar 16 2021 ...Winter Storm Watch Wednesday Morning... OKZ004-009-010-171115- /O.NEW.KOUN.WS.A.0004.210317T1200Z-210318T0000Z/ Harper-Ellis-Woodward- Including the cities of Buffalo, Laverne, Shattuck, Arnett, Gage, Fargo, and Woodward 1131 AM CDT Tue Mar 16 2021 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...Snow accumulations up to 4 inches. * WHERE...Harper, Ellis and Woodward Counties. * WHEN...From Wednesday morning through Wednesday evening. * IMPACTS...The hazardous conditions could make travel difficult in the morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && JT $$
1 follow-up statement
204 WWUS44 KOUN 170819 WSWOUN URGENT - WINTER WEATHER MESSAGE National Weather Service Norman OK 319 AM CDT Wed Mar 17 2021 ...Winter Weather Advisory Wednesday... OKZ004-009-010-180000- /O.UPG.KOUN.WS.A.0004.210317T1200Z-210318T0000Z/ /O.NEW.KOUN.WW.Y.0008.210317T1200Z-210318T0000Z/ Harper-Ellis-Woodward- Including the cities of Buffalo, Laverne, Shattuck, Arnett, Gage, Fargo, and Woodward 319 AM CDT Wed Mar 17 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Wet snow expected. Total snow accumulations of up to two inches. Winds gusting as high as 50 mph. * WHERE...Harper, Ellis and Woodward Counties. * WHEN...From 7 AM this morning to 7 PM CDT this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. Gusty winds could bring down tree branches. * ADDITIONAL DETAILS...Temperatures will be very near freezing, and heavy precipitation is expected in the form of rain, snow, and rain mixed with snow. Accumulations much different from what is expected may occur as a result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call 8 4 4 4 6 5 4 9 9 7 for road information. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this winter storm watch went out at Mar 16, 5:57 AM CDT, 5 hours 34 minutes earlier.
Area forecast discussion, Mar 16, 5:57 AM CDT, 5 hours 34 minutes before
Area Forecast Discussion National Weather Service Norman OK 557 AM CDT Tue Mar 16 2021 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 219 AM CDT Tue Mar 16 2021 An intense upper low center over southern CA this morning will move eastward to eastern NM by mid-evening Tuesday. Strong height falls and increasing winds aloft over western Oklahoma will be occuring at the same time as lower layer moisture advection is increasing over Oklahoma. A strong surface low will also develop underneath the upper low over the TX panhandle by midnight. Given the magnitude of the shear, instability, and favorable left-front quadrant of the strong upper jet streak, strong and severe thunderstorms are expected to develop over northwestern Oklahoma in the vicinity of the surface low and warm front. Early Wednesday morning, storms will form along the trough south and ahead of the surface low over western Oklahoma. A large area of thunderstorms is expected to then move east through central Oklahoma before daybreak Wednesday. Large hail and wind are the main severe threats with this event. && .LONG TERM... (Wednesday through Monday) Issued at 229 AM CDT Tue Mar 16 2021 Wednesday, around sunrise, a surface low will be centered over northern Oklahoma. A cold front will extend in a curve from the low into eastern Oklahoma, then back southwest into northeast Texas and on south to south Texas. A warm front will extend to the east, and an occlusion/surface trough will extend to the west of the low. The low will continue its eastward motion during the day, reaching southern Missouri by sunset. This motion will leave Oklahoma and north Texas in the strong northwesterly flow behind the departing low. Temperatures in the far northwest will be near freezing, and there is a possibility that rain may mix with (or even change to) snow before ending late Wednesday evening. There is also a possibility that some snow from the Panhandles and southwest Kansas might blow into northwest Oklahoma. At this time, it appears that temperatures will be warm enough to preclude any meaningful accumulations, but a relatively small downward change in temperatures could change that. Our forecast already attempts to account for the effects of the snow in the Panhandle and western Kansas. After the wraparound rain (and snow?) move off to the east early Thursday morning, relatively quiet and cool weather will follow. As another storm system approaches from the west, low-level moisture return will bring more chances for rain, perhaps a few thunderstorms, beginning Sunday night, and continuing through Monday. At this point, it appears that the precipitation will be mainly showers, with a few embedded thunderstorms...mainly associated with warm/moist advection. && .AVIATION... (12Z TAFS) Issued at 555 AM CDT Tue Mar 16 2021 South wind will be gust today while a strong storm system approaches from the west. This will bring numerous showers and thunderstorms west to east across Oklahoma from mid-evening until early Wednesday morning. South winds will remain gusty overnight. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 76 49 61 37 / 0 70 20 20 Hobart OK 76 42 57 35 / 0 50 20 10 Wichita Falls TX 80 47 63 39 / 0 60 0 0 Gage OK 75 36 40 31 / 0 60 80 20 Ponca City OK 74 52 63 37 / 0 70 60 40 Durant OK 78 56 69 42 / 0 80 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...09 LONG TERM....23 AVIATION...09
Hazardous weather outlook, Mar 16, 3:12 AM CDT, 8 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 312 AM CDT Tue Mar 16 2021 OKZ004>048-050>052-TXZ083>090-170815- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 312 AM CDT Tue Mar 16 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Severe storms... Thunderstorms are expected to develop late this afternoon over the Panhandles, and then spread east into Oklahoma and western north Texas this evening. The storms will advance east overnight into central and eastern Oklahoma. Large hail will be the primary risk with these storms, but damaging winds and tornadoes will also be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Wind... Strong northwest winds will spread across the region on Wednesday, with frequent gusts 30 to 50 mph, with the stronger winds across the western parts of Oklahoma and western north Texas. .Fire Weather... Strong winds and dry air will lead to elevated fire weather conditions on Wednesday, slightly mitigated by cool temperatures. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 12:23 PM CDT | Wind Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 29 more | 34 hr |
Nearby
Winter Storm Watches in Oklahoma, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.